Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

181 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have anxiety and panic attack. Have erectile dysfunction with pristiq. Added Buproprion which causes anxiety. What to do?

Answered by
Dr.
Dr. Preeti Parakh

Addiction Medicine Specialist

Practicing since :2002

Answered : 1486 Questions

default
Posted on Sat, 14 Dec 2013 in Anxiety and Stress
Question: I have anxiety and sometimes panic attack. I was put on pristiq 50 mg but I have erection dysfunction on it. It was added buproprion 75 mg, it works for the sexual problem, but it causes me an increase of axiety. I feel like i have a lump in my throat. So what can i do? What can be added to pristiq to conteract the sexual dysfunction? Please help. Thank you.
doctor
Answered by Dr. Preeti Parakh 4 days later
Brief Answer: Mirtazapine can be added to Pristiq. Detailed Answer: Hi, Welcome to Healthcare Magic! Bupropion and Mirtazapine (Remeron) are the two antidepressants which work very well in people who have sexual dysfunction on SNRIs (Pristiq, Effexor etc) or SSRIs (Zoloft, Paxil etc). Though bupropion has been ruled out in your case, you still have the option of trying mirtazapine (Remeron). If it works for you both in terms of sexual functioning and control of anxiety, then you can even choose to stop Pristiq and remain on only mirtazapine. It is started in the dose of 7.5 mg at bedtime, which later is raised to 15 mg at bedtime. It causes some sedation and so, is taken at bedtime. But it is not addictive and not like benzodiazepines. I have another suggestion for you. If you have not tried SSRIs at all, then you can try paroxetine (Paxil) in place of Pristiq. Though SSRIs also have sexual side effects like Pristiq, it is not necessary that you are definitely going to have them. Paroxetine works very well in anxiety and is also used to treat premature ejaculation. There is one more suggestion for you. If possible, try practicing relaxation exercises. Taking slow and deep breaths is the most simple relaxation exercise while progressive muscular relaxation is slightly complicated but works very well. You can find detailed instructions on many websites. Relaxation exercise will reduce your anxiety a lot and you will need lower dosages of medications. Hope this helps you. Please feel free to ask if you need any clarifications. Best wishes. Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Preeti Parakh 26 hours later
Hello, Thanks for the detailed reply. Strangely now my libido is back and sexual function as well. I am taking only Prisitq 50mg. Do you still suggest adding remeron at bed time? I experience insomnia, i read it could help with that. Thank you again for your time.
doctor
Answered by Dr. Preeti Parakh 1 hour later
Brief Answer: I think you should wait for some time. Detailed Answer: Hi, Its great that your sexual dysfunction is gone and you are doing well only on Pristiq. I feel you need not start Remeron at present just for insomnia. The insomnia can be expected to improve when your anxiety improves further. In my opinion, you should wait for some time before deciding if you need to start something for insomnia. If required, Remeron can be started then. Best wishes. Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,   ,   ,   ,   ,  

Recent questions on  Sertraline

doctor1 MD

CONCERNS: I ve noticed that my legs have been swelling mostly around the ankles.....Both ankles. It s not that bad, when compared to previous swelling issues but it is the longest - since about February. I did start a new desk job so I am sitting more. But I started that back in November, and most days I walk during my breaks and for 20 minutes during lunch. What is concerning me more is that my calf muscles are getting really tight. And, I have a bump now on my right calf that has moved a little bit; around this area, there’s also a sensation like my muscle might spasm. Mostly while at my work desk, I notice my muscles tightening in my calf, hamstring and into my inner thigh. It s slightly worse on my right leg. HISTORY/ETC: I m a 37 year old female; about 60lbs overweight. I exercise lightly about 2 to 3 times per week; have a history of issues with my IT Band in my right leg tightening, and tailbone issues. Due to the tailbone issues, I m unable to sit ergonomically correct” in my desk chair and therefore sit at a recline. I am currently taking 50mg per day of Sertraline (started about 8 weeks ago). ETC: I ve tried drinking more water, stretching more, and elevating legs - and it doesn t make a bit of difference. Most physical activity hasn t really bothered it....maybe walking a little bit. Thank you for your time:)

doctor1 MD

I`m a 33 year old male, 5' 10" currently 194. When I masturbate, right after ejaculation, I urinate automatically. I believe I may have been doing it for the last several years. But I`ve just realized it was not normal. I thought it may have been Retrograde Ejaculation. But I read somewhere else it wasn`t. I was born with Spina Bifida,( Myelomeningocele) and Hydrocephalus. I take Dilantin and Phenytek for Epilepsy. I also take Zoloft and Celexa for Anxiety,OCD and Depression. Thanks

doctor1 MD

It is the weekend and am concerned about blood pressure. Last 3 readings: 140/88, 133/106, 137/105. Also have pounding headache in back of skull and top of head like a throbbing migraine. Saw my primary in May. All blood tests and EKG normal. Was taking Lisinopril HCTZ 20/12.5. My concern was swollen ankles so Dr. switched me to Lisinopril tabs 20mg & Lasix 40mg. I have not felt well since the switch. I have been treated for HBP about 15 years, am 56 and do smoke. Last 2 days have taken Lisinopril twice a day and 1/2 Lasix. Dr. told me I could do that as long as I monitor myself. Have not had numbers in 100s for a long time. Other medications are Aciphex 20mg, trazodone 100mg, sertraline 150mg and the lisinopril 20mg & lasix. I just do not feel well and need some advice. I will call my dr. on Monday to discuss. Thank you.

doctor1 MD

I HAVE BEEN TAKING TRIAMTERENE HCTZ FOR BLOOD PRESSURE AND SERTRALINE HCL FOR DEPRESSION AND LOSARTAN POTASSIUM FOR HIGH BLOOOD PRESSURE . MY HAIR IS FALLING OUT I HAVE A LARGE BALD SPOT ON THE TOP OF MY HEAD. I AM A FEMALE COULD THE MEDICATION CAUSE MY HAIR LOSS I HAVE BE USING THE MEDICATION FOR 3 YEARS

doctor1 MD

i have crirrocis quit drihking 2years but i have bad itching

doctor1 MD

Hi my name is XXXXXXX I take trazodone, gabapentin and duloxetine HCL DR, with oxycodon-acetaminophen7.5-325 witch I have to drug test for. I was just told my test came back showing I have taken lorazepam . this is not the first time for this...

doctor1 MD

I have anxiety attacks, fatigue and major depression , I am hot and cold, sick to stomach but no vomiting . Thyroid tests (THS, T3, T4) are normal. Zanax, Pretiq etc. have not helped. I need help.